British Lung Foundation
35,389 members42,756 posts

After taking Cipro 500, I have tendonitis. How long does it last after finishing course ?

Thanks for your suggestions regarding change of antibiotics. I am now taking Cipro 500. After 2 days I have tendonitis in one leg. Not painful but walk with a limp. Today is 4th day and I now have tendonitis in both legs.

If anyone has suffered the same. Does condition get worse if I continue with medication ?

How long after finishing medication does tendonitis last ?

Best regards to everyone.

Kenco

7 Replies
oldestnewest

I too get tendonitis with oral Cipro and therefore am not prescribed it. I feel you should definitely go back to your doctor as this medication may need to be stopped and an alternative found. As it has come on so quickly, I would do this sooner rather than later.

Good luck

Cx

Reply

Thanks for fast reply. When you stopped taking ciprol how long before tendonitis went away ?

Reply

It’s a long time ago since I had Cipro but I recall it was a few weeks on and off, but we are all different. You need advice from the doc.

Cx

Reply

Thanks friend. I am in Cambodia and doctors here are as much use as a chocolate fireguard. Their only interest is selling medication ( pills in a bag with no labels ) So I have to use my best judgment. I have been taking wrong antibiotics from doc for months each time I had infection. I would appreciate any details you can remember eg how many days you take cipro before you get tendonitis. When you stop ciprol did you immediately start different one. Which antibiotics did you take after ciprol ?

Sorry for being a pain in the butt

kenco

Reply

Hi again Kenco - you are certainly not a pain in the butt at all.

It must be very difficult for you having to deal with complex health issues within your country and I am sorry this is the case for you.

Please don’t allow this tendonitis to get any worse or you could be swopping one problem for another.

In the UK a sputum sample would be sent of to the lab to check out what bacteria you are growing and what antibiotic it is sensitive to.

I don’t know if it is possible for you to have this done, but it might be less expensive than buying antibiotics after antibiotics which are not helping you.

Personally I am intolerant to many antibiotics, so if I cannot take the few I am tolerant to, then I would do Ivs at home. It does sound like that would be very expensive, if possible for you.

Here is a link which I hope you find helpful.

I would again urge you to find a decent doctor as I am concerned about your suffering tendonitis whilst taking the Cipro.

drugs.com/ciprofloxacin.html

Please let us know how you get on Kenco.

As an aside I still believe it would be helpful to have the country we are from alongside our username. I replied as if you were in the UK Kenco and onbviously medical care is very different where you live.

Love cx

Reply

I would strongly suggest you go to your doctor asap. The tendonitis can get worse very quickly. It happened to me and I was unable to walk for 3 months. Still get problems 5 years later. It's a well-known side effect. Please read the attached article. time.com/4720982/antibiotic...

Good luck.

Mx

4 likes
Reply

Cipro is very dangerous with the strong possibility of permanent disabling conditions from head to toe. The tendonitis is just the starting point. See this FDA document fda.gov/Drugs/DrugSafety/uc...

The document says it is rare, but it isn't! Search Fluoroquinolone Toxicity Group on Facebook. There are thousands who have figured out their horrible health conditions are due to Cipro and the other drugs in that class. They are actually failed chemo drugs that happen to kill all bad bacteria, while also slowly killing the person! You are "lucky" in that the side effects started while on the drug, so you know what caused it. Many don't experience side effects for months or even years. It is also cumulative. Don't ever take Cipro or related drugs like Levaquin or Avalox again! It is also magnified by NSAIDS

1 like
Reply

You may also like...